Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 84, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2004, 8:01 PM CDT for Denton County, Tarrant County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 8:01 PM CDT (01:01 UTC)
- Expired
- Apr 23, 2004, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
991 WUUS54 KFWD 240101 SVRFTW TXC121-439-240145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 801 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS NORTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER HASLET...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROANOKE AROUND 820 PM CDT TROPHY CLUB AROUND 825 PM CDT JUSTIN AROUND 830 PM CDT ARGYLE...BARTONVILLE AROUND 840 PM CDT DOUBLE OAK...COPPER CANYON...CORINTH...SHADY SHORES AROUND 845 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3291 9740 3290 9727 3317 9699 3317 9727 $$ ROBBINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:20 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 23, 7:20 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 720 PM CDT FRI APR 23 2004 .UPDATE... WE WILL UPDATE THE ZFPFTW TO INCREASE POPS TO CHANCE CATEGORY ACROSS THE SOUTHERN AND SOUTHEASTERN ZONES THIS EVENING. INCREASING COVERAGE OF CONVECTIVE CELLS...PARTICULARLY BETWEEN KSEP-KACT-KLHB...AND THIS ACTIVITY WILL MOVE NE ACROSS SOUTHERN ZONES. 65/DD && .PREV DISCUSSION... CONVECTION ALREADY FIRING UP TO OUR NORTHWEST. EXPECT IT TO SWEEP INTO WESTERN COUNTIES NEAR SUNSET. TORNADO THREAD EXPECTED TO LESSEN THIS EVENING BUT HAIL AND WINDS STILL POSSIBLE. SUPERCELLS LIKELY EARLY BUT CONVECTION MAY BECOME MORE LINEAR WITH A FEW EMBEDDED SUPERCELLS LATER IN THE EVENING. MODELS DECREASE CAPE OVERNIGHT AND TOMORROW LOOKS LIKE A LOT OF ISENTROPIC RAIN WITH SOME EMBEDDED THUNDERSTORMS...WITH SEVERE POTENTIAL MUCH LESS THAN TODAY. ISENTROPIC LIFT ENDS SATURDAY EVENING AND RAIN SHOULD END THEN TOO. FRONT COMES THROUGH SUNDAY MORNING AND SKIES SHOULD BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST SUNDAY. EARLY PART OF NEXT WEEK LOOKS LIKE GOOD WEATHER WITH NEXT POTENTIAL FOR PRECIP STARTING THURSDAY AFTERNOON/EVENING AND CONTINUING THROUGH FRIDAY AND POSSIBLE SATURDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 71 59 74 / 60 60 40 20 WACO, TX 69 73 62 74 / 20 60 40 20 PARIS, TX 68 71 60 71 / 40 60 60 20 DENTON, TX 69 71 57 73 / 60 60 40 20 MCKINNEY, TX 69 71 59 74 / 60 60 40 20 DALLAS, TX 69 72 60 74 / 60 60 40 20 TERRELL, TX 69 72 61 74 / 60 60 60 20 CORSICANA, TX 69 73 61 74 / 20 60 60 20 TEMPLE, TX 69 73 62 75 / 20 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 1200 AM CDT SATURDAY FOR WESTERN AND NORTHWESTERN COUNTIES. FLOOD WATCH FROM 601 PM CDT FRIDAY UNTIL 559 AM CDT SATURDAY FOR ZONES TXZ091>092...TXZ100>102...TXZ115>116. &&
Hazardous weather outlook, Apr 23, 6:22 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT FRI APR 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 627 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT ALONG AND WEST OF AN ARDMORE...OKLAHOMA...TO GAINESVILLE...TO WEATHERFORD TO GOLDTHWAITE LINE. THERE REMAINS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR AREAS WEST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS...TO COMANCHE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT SOUTHEAST OF THE MODERATE RISK AREA...OR ROUGHLY AS FAR SOUTHEAST AS A LINE FROM EMORY TO HILLSBORO...TO LAMPASAS. LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN WEATHER HAZARDS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY THROUGH SUNDAY MORNING ACROSS ALL OF NORTH TEXAS. HEAVY RAIN...HAIL TO 1 INCH IN DIAMETER...AND LIGHTNING WILL BE THE WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF A GAINESVILLE....TO COMANCHE LINE THROUGH MIDNIGHT. SPOTTER ACTIVATION FARTHER EAST MAY BE NEEDED AFTER MIDNIGHT.
In the hours before
Local storm report, Apr 23, 6:11 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0607 PM HAIL OLNEY 33.36N 98.76W
04/23/2004 1.50 INCH YOUNG TX TRAINED SPOTTER
HAIL CONTINUINGLocal storm report, Apr 23, 6:27 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST 1 EAST OLNEY 33.36N 98.76W
04/23/2004 60 MPH YOUNG TX EMERGENCY MNGR
FROM OLNEY EM JUST EAST OF THE CITYLocal storm report, Apr 23, 7:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD NEWCASTLE 33.19N 98.74W
04/23/2004 YOUNG TX TRAINED SPOTTER
FLASH FLOODING REPORTED IN NEWCASTLELocal storm report, Apr 23, 7:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0715 PM HAIL NEWCASTLE 33.19N 98.74W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTER
GOLFBALL HAIL IN NEWCASTLELocal storm report, Apr 23, 7:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST NEWCASTLE 33.19N 98.74W
04/23/2004 70 MPH YOUNG TX TRAINED SPOTTER
REPORTED BY SPOTTERLocal storm report, Apr 23, 7:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0738 PM HAIL 4 SE JEAN 33.26N 98.57W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTER
WINDOWS BROKEN BY HAIL BETWEEN JEAN AND LOVINGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| Apr 23, 7:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 23, 8:17 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 28 min |
| Apr 23, 8:47 PM CDT | Tornado Warning | FWD | Denton | 43 min |
| Apr 23, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Apr 23, 11:22 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Apr 24, 5:26 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
| Apr 24, 8:29 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.